Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Taking Gabapentin, Tegretol And Risperidone Cause Any Adverse Side Effects?

my wife (69 years old) is being weaned off of gabapentin and transitioned to tegretol. She has been on gabapentin for approximately 12 days for trigemenal neuralgia. Her dosage is currently 300mg of gabapentin @ 3x per day and 200mg of tegretol @ 2x per day. She is also taking risperidone 0.5 mg @ 1x per day. She is having a bad reaction to these medications. ie lips are numb, face twitching, hands shaking and numb. is she in any sort of danger from this combination ?
Mon, 16 Jul 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Gabapentin can cause tremor (hand shaking); twitching, paresthesia (numbness). Tegretol (Carbamazepine) also can cause abnormal involuntary movements and paresthesias. Risperidone can also induce pseudo-Parkinsonism. Elderly people are likely to have more adverse effects from polypharmacy. Treating physician is the best person to decide about drug therapy. Drug therapy with Carbamazepine (Tegretol) is effective in ~50% to 75% of patients of Trigemenal neuralgia.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. T.K. Biswas
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Taking Gabapentin, Tegretol And Risperidone Cause Any Adverse Side Effects?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Gabapentin can cause tremor (hand shaking); twitching, paresthesia (numbness). Tegretol (Carbamazepine) also can cause abnormal involuntary movements and paresthesias. Risperidone can also induce pseudo-Parkinsonism. Elderly people are likely to have more adverse effects from polypharmacy. Treating physician is the best person to decide about drug therapy. Drug therapy with Carbamazepine (Tegretol) is effective in ~50% to 75% of patients of Trigemenal neuralgia. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. T.K. Biswas